Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 55, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Mar 20, 2020, 8:07 PM CDT for Laclede County, Missouri. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 20, 2020, 8:07 PM CDT (01:07 UTC)
- Expired
- Mar 21, 2020, 7:54 PM CDT
- In force
- 24 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Laclede County, MO
The radar
The Springfield radar (KSGF), 113 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Gasconade River near Hazelgreen (HZLM7). The gauge peaked at 21.63 ft at Mar 20, 2020, 7:00 PM CDT.
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 26 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06928000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
506
WGUS43 KSGF 210107
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
807 PM CDT Fri Mar 20 2020
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Missouri...
Gasconade River at Hazelgreen affecting Laclede County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC105-211307-
/O.NEW.KSGF.FL.W.0055.200321T0107Z-200322T0054Z/
/HZLM7.1.ER.200320T2015Z.200321T0000Z.200321T0054Z.NO/
807 PM CDT Fri Mar 20 2020
...For the Gasconade River at Hazelgreen...
* At 7:15 PM Friday The stage was 21.6 feet.
* Flood stage is 21.0 feet.
* Forecast...The river will continue to fall to below flood stage by
this evening.
* Impact...At 21.0 feet...Minor flooding begins at the gage site and
mainly affects low lying areas along the river.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Gasconade River Basin
Hazelgreen 21 21.6 Fri 07 PM 9.9 7.7 6.9
&&
LAT...LON 3792 9227 3791 9224 3783 9225 3780 9233
3777 9236 3775 9237 3770 9227 3764 9230
3773 9249 3779 9249
$$2 follow-up statements
987
WGUS83 KSGF 210209
FLSSGF
Flood Statement
National Weather Service Springfield MO
909 PM CDT Fri Mar 20 2020
...The Flood Warning continues for the following rivers in
Missouri...
Gasconade River at Hazelgreen affecting Laclede County
Gasconade River at Jerome affecting Phelps County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for updates or local media for
updates.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC105-211708-
/O.EXT.KSGF.FL.W.0055.000000T0000Z-200322T0143Z/
/HZLM7.1.ER.200320T2015Z.200321T0000Z.200321T0143Z.NO/
909 PM CDT Fri Mar 20 2020
...For the Gasconade River at Hazelgreen...
* At 8:15 PM Friday The stage was 21.5 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring.
* Forecast...The river has crested and will continue to fall to below
flood stage by this evening.
* Impact...At 21.0 feet...Minor flooding begins at the gage site and
mainly affects low lying areas along the river.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Gasconade River Basin
Hazelgreen 21 21.5 Fri 08 PM 9.9 7.7 6.9
&&
LAT...LON 3792 9227 3791 9224 3783 9225 3780 9233
3777 9236 3775 9237 3770 9227 3764 9230
3773 9249 3779 9249
$$
MOC161-211708-
/O.EXT.KSGF.FL.W.0044.000000T0000Z-200323T1312Z/
/JRMM7.1.ER.200320T1950Z.200321T1800Z.200322T1312Z.NO/
909 PM CDT Fri Mar 20 2020
...For the Gasconade River at Jerome...
* At 8:45 PM Friday The stage was 15.8 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.2 feet by
tomorrow early afternoon. The river will fall below flood stage
Sunday morning.
* Impact...At 19.0 feet...Flood waters begin to overflow the left bank
at the gage site.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Gasconade River Basin
Jerome 15 15.8 Fri 09 PM 15.3 10.9 8.6
&&
LAT...LON 3814 9180 3801 9190 3789 9196 3785 9210
3785 9220 3783 9225 3791 9224 3794 9217
3794 9207 3814 9196
$$679
WGUS83 KSGF 210529
FLSSGF
Flood Statement
National Weather Service Springfield MO
1229 AM CDT Sat Mar 21 2020
...The Flood Warning is cancelled for the following rivers in
Missouri...
Gasconade River at Hazelgreen affecting Laclede County
Spring River near Waco affecting Jasper County
.Gages show that the river stages at both sites have fallen below flood
stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for updates or local media for
updates.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC105-210559-
/O.CAN.KSGF.FL.W.0055.000000T0000Z-200322T0143Z/
/HZLM7.1.ER.200320T2015Z.200321T0000Z.200321T0407Z.NO/
1229 AM CDT Sat Mar 21 2020
The Flood Warning has been cancelled for:
The Gasconade River at Hazelgreen.
* At 12:15 AM Saturday The stage was 20.5 feet.
* Flood stage is 21.0 feet.
* Forecast...The river will continue to fall to 9.9 feet by tomorrow
morning.
* Impact...At 21.0 feet...Minor flooding begins at the gage site and
mainly affects low lying areas along the river.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Gasconade River Basin
Hazelgreen 21 20.5 Sat 12 AM 14.6 9.9 7.7
&&
LAT...LON 3792 9227 3791 9224 3783 9225 3780 9233
3777 9236 3775 9237 3770 9227 3764 9230
3773 9249 3779 9249
$$
MOC097-210559-
/O.CAN.KSGF.FL.W.0048.000000T0000Z-200322T0228Z/
/WCOM7.1.ER.200320T0717Z.200320T1730Z.200321T0332Z.NO/
1229 AM CDT Sat Mar 21 2020
The Flood Warning has been cancelled for:
The Spring River near Waco.
* At 11:30 PM Friday The stage was 18.6 feet.
* Flood stage is 19.0 feet.
* Forecast...The river will continue to fall to 8.5 feet by tomorrow
morning.
* Impact...At 19.0 feet...Flood Stage. Roads on the east side of Maple
Bridge flood. Flood waters impact low areas near Galesburg upstream
from the Waco forecast point. Blackberry Creek floods due to
backwater effects from the Spring River.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Spring River Basin
Waco 19 18.6 Fri 11 PM 14.6 8.5 6.4
&&
LAT...LON 3725 9462 3730 9451 3726 9450 3724 9451
3722 9457 3718 9462
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Mar 20, 6:08 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Mar 20, 6:08 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Springfield MO 608 PM CDT Fri Mar 20 2020 ...Updated 00Z Aviation Discussion... .SHORT TERM...(This evening through Saturday) Issued at 136 PM CDT Fri Mar 20 2020 Despite the cold front having made its way well south of the Ozarks, low overcast stratus remained over the area this afternoon and is expected to remain over the area until the 850-700mb troughs push far enough south and east of the area to drag the clouds with it. While cloud heights will begin to lift, it may take most of tonight for the clouds to finally move out and allow clearing to occur. Despite stubborn cloud cover, cold air advection will be ongoing through tonight and into Saturday morning. Overnight lows will fall into the middle to upper 20s as a result. With the recent warm weather some blooming and growth as occurred on trees and plants. the cold temperatures way impact some of this early vegetation, however the coldest temperatures should only occur close to sunrise which will limit multiple hours below 28 degrees. Cloud cover will finally thin and begin to break during the day Saturday allowing for some sunshine and letting temperatures climb into the 50s for the most part. .LONG TERM...(Saturday Night through Friday) Issued at 136 PM CDT Fri Mar 20 2020 Another storm system will spread north out of the southern plains Late Saturday night into Sunday morning as a shallow upper level short wave moves across the plains. Little or no instability was noted in the models which should allow for a more stratiform rain shield to spread across the region through the day Sunday. Surface winds will become southerly as a surface low develops in the plains and a weak worm front lifts into the Ozarks. Rain amounts with this activity will be around a third of an inch or less, but with the saturated soils across the area from recent rains, most of this rain may go directly to runoff. The rain may linger into early Monday though mos of Monday should be dry. We will begin to see a warming trend next week with highs in the lower 70s by Wednesday. However, another storm system will move into the area Late Monday night through Tuesday. This system will have some instability to work with but general thunderstorms are only expected at this time. Rain on Tuesday may bring an additional inch to inch and a half to the Ozarks. Again, soils are saturated and minor flooding will be a concern. The region then get a brief break Wednesday and Thursday before yet another system bring more rain to the area Friday. There is some light at the end of the week as next weekend may be dry and mild. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 608 PM CDT Fri Mar 20 2020 A stratus deck continues to slowly slide off to our east this evening. VFR conditions will develop at all TAF sites as the clouds clear the region. For the time being, expect MVFR conditions to hang around another few hours at KBBG and KSGF. Meanwhile, winds will tamper off this evening becoming generally light from the northeast, before turning out of the east tomorrow morning. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Hatch LONG TERM...Hatch AVIATION...Perez
Hazardous weather outlook, Mar 20, 3:15 PM CDT, 4 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 315 PM CDT Fri Mar 20 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-212015- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 315 PM CDT Fri Mar 20 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited flooding risk. DISCUSSION... Flooding of small streams, creeks, and rivers is widespread across much of extreme southeast Kansas and southern Missouri. This residual flooding will persist through this evening and into Saturday morning. Numerous state highways and county roads are flooded including multiple low water crossing sites. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a chance for more showers Sunday and additional showers and thunderstorms early next week. This may lead to additional localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Hatch
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.